Low potassium levels in the blood. Can be caused by an insulin administration or glucose-containing fluids, vomiting of stomach contents, or diarrhea. Urinary losses can occur in chronic renal failure patients, postobstructive diuresis, dialysis, hyperadrenocorticism, or primary hyperaldosteronism. Can be caused by certain medications (loop diuretics, penicillins, etc.). Signs vary from patient to patient and also depend on severity. Signs include PU/PD, a decrease in urine-concentrating capabilities, and even muscle weakness possibly leading to respiratory paralysis. Cardiovascular signs includedekayed ventricular repolarization, increased duration of action potential, and an increased automaticity. Supraventricular and ventricular dysrhythmias may be seen. A prolongation of the QT interval may be seen with levels less than 2.0mEq/L, and patients may become unresponsive to antiarrhythmic therapy. Can treat with KCl or potassium phosphates.